MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.1 DRILL BIT/K-WIRE ATTCHMT THRD H/70; BIT, DRILL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.1 DRILL BIT/K-WIRE ATTCHMT THRD H/70; BIT, DRILL
Model Number 03.130.200
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the drill bit broke and flew out of the handpiece while the scrub tech was holding it to clean it.Scrub tech accidentally turned on the drill and it's a high-speed handpiece.There was no drill guide attached at the time causing the drill bit to spin rapidly and bend, which caused the drill bit to break.It then ejected from the handpiece, hit the overhead light fixture above the patient, ricocheted off there, and hit my head.The puncture in my scalp is the diameter of the drill bit, 1.1 mm.Procedure was completed successfully without any surgical delay.Concomitant device reported: unk - drill (part#: unknown, lot#: unknown, quantity#:1 ).Unk - powered drivers/handpieces (part#: unknown, lot#: unknown, quantity#:1).This report is for one (1) 1.1 drill bit/k-wire attchmt thrd h/70.(b)(4).

Brand Name
1.1 DRILL BIT/K-WIRE ATTCHMT THRD H/70
Common Device Name
BIT, DRILL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
WERK SYNTHES UMKIRCH (DE)
im kirchenhürstle 4-6
umkirch bei freiburg 79224
GM   79224
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12899105
Report Number2939274-2021-06862
Device Sequence Number19839597
Product Code HTW
UDI-Device Identifier10886982075314
UDI-Public(01)10886982075314
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number03.130.200
Device Catalogue Number03.130.200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2021
Initial Report FDA Received Date11/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - DRILL; UNK - DRILL BITS: TRAUMA; UNK - POWERED DRIVERS/HANDPIECES
Patient Age45 YR
Patient SexMale
Patient Weight100 KG